Format

Send to

Choose Destination
See comment in PubMed Commons below
Vertex. 2008 Nov-Dec;19(82):348-56.

[Cutaneous side effects due to psychiatric drugs].

[Article in Spanish]

Author information

  • 1III Cátedra de Farmacología, Facultad de Medicina, UBA, Argentina. federicorebok@yahoo.co.uk

Abstract

Cutaneous drug reactions are the most common type of adverse reaction observed with psychotropic medications. For this pharmacological group, the mood-stabilizing agents have the highest incidence of severe and life-threatening cutaneous drug reactions. The cutaneous drug reactions induced by psychotropic medications range from common and benign events (e.g., exanthematous reactions or urticaria) to severe and potentially life-threatening events (erythroderma, Stevens-Johnson syndrome, toxic epidermal necrolysis and anticonvulsant hypersensitivity syndrome). In this review we describe the clinical morphology and distribution of the cutaneous drug reactions, the associated systemic findings, and the treatments and drugs that most usually precipitate these reactions. Furthermore, we discuss the recommended interventions for diminishing the mortality of potentially life-threatening events.

PMID:
19424517
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk